Advertisement

Completely replicable functions and symmetries

  • Bernhard Heim
  • Atsushi MuraseEmail author
Article
  • 10 Downloads

Abstract

Completely replicable functions play an important role in number theory and finite group theory, in particular the Monstrous Moonshine. In this paper, we give a characterization of completely replicable functions by certain symmetries.

Keywords

Completely replicable functions Faber polynomials Symmetries 

Mathematics Subject Classification

11F03 11F12 11F22 

Notes

Acknowledgements

The authors would like to thank the referee for carefully reading our manuscript and for giving valuable suggestions. The first author thanks the Max Planck Institute for Mathematics for support and an invitation in July and August 2017. He also thanks Kyoto Sangyo University and Professor Murase for an invitation in January 2018 to extend our collaboration. He also thanks Prof. Krieg for useful discussions at the Graduate school: Experimental and constructive algebra, at the RWTH Aachen in 2018 and the German University of Technology in Oman for work leave. The second author is partially supported by Grants-in-Aids from JSPS (17K05186).

References

  1. 1.
    Alexander, D., Cummins, C., McKay, J., Simons, C.: Completely replicable functions. In: Groups, Combinatorics and Geometry, London Mathematical Society Lecture Note Series, vol. 165, pp. 87–95 (1992)Google Scholar
  2. 2.
    Borcherds, R.E.: Monstrous moonshine and monstrous Lie superalgebras. Invent. Math. 109, 405–444 (1992)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Carnahan, S.: Generalized moonshine I: genus-zero functions. Algebra Number Theory 4, 649–679 (2010)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Conway, J.H., Norton, S.P.: Monstrous moonshine. Bull. Lond. Math. Soc. 11, 308–339 (1979)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Cummins, C.J.: Some comments on replicable functions. In: Modern Trends in Lie Algebra Representation Theory, pp. 48–55. Kingston, ON (1993)Google Scholar
  6. 6.
    Cummins, C.J., Gannon, T.: Modular equations and the genus zero property of moonshine functions. Invent. Math. 129(3), 413–443 (1997)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Cummins, C.J., Norton, S.P.: Rational Hauptmoduls are replicable. Can. J. Math. 47(6), 1201–1218 (1995)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Faber, G.: Über Tschebycheffsche Polynome. Crelle 150, 79–106 (1920)Google Scholar
  9. 9.
    Heim, B., Kaiser, C., Murase, A.: Modular curves and symmetries of Hecke type. Int. J. Math. 29(07), 1850045 (2018)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Kozlov, D.N.: On Completely Replicable Functions and Extremal Poset Theory. M. Sc. Thesis, Department of Mathematics, University of Lund, Sweden (1994)Google Scholar
  11. 11.
    Kozlov, D.N.: On functions satisfying modular equations for infinitely many primes. Can. J. Math. 51, 1020–1034 (1999)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Martin, Y.: On modular invariance of completely replicable functions. Contemp. Math. 193, 263–286 (1996)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Norton, S.P.: More on Moonshine, Computational Group Theory (Durham, 1982), pp. 185–193. Academic Press, London (1984)Google Scholar
  14. 14.
    Schiffer, M.: Faber polynomials in the theory of univalent functions. Bull. AMS 54, 503–517 (1948)MathSciNetCrossRefGoogle Scholar

Copyright information

© The Author(s), under exclusive licence to Mathematisches Seminar der Universität Hamburg 2019

Authors and Affiliations

  1. 1.Department of Mathematics and Science, Faculty of ScienceGerman University of Technology in OmanMuscatSultanate of Oman
  2. 2.Faculty of ScienceKyoto Sangyo UniversityKita-kuJapan

Personalised recommendations